Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 265, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 23, 2013, 4:55 PM MDT for Sheridan County, Nebraska. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2013, 4:55 PM MDT (22:55 UTC)
- Expired
- Jul 23, 2013, 5:45 PM MDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 60.0 mph
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 158 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 5:05 PM MDT | HAIL 0.88 | Rushville, NE | |
| Jul 23, 5:10 PM MDT | HAIL 1.5 | 24 W Gordon, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -364 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
511
WUUS53 KLBF 232255
SVRLBF
NEC161-232345-
/O.NEW.KLBF.SV.W.0265.130723T2255Z-130723T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
455 PM MDT TUE JUL 23 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 545 PM MDT
* AT 453 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
HAY SPRINGS...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HAY SPRINGS...RUSHVILLE...INTERSECTION OF BEAVER CREEK ROAD AND
WHITE CLAY CREEK ROAD...INTERSECTION OF HIGHWAY 87 AND ANTELOPE
ROAD...WALGREN LAKE STATE RECREATION AREA AND HIGHWAY 250 CROSSING
THE NIOBRARA RIVER.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4286 10257 4252 10231 4247 10277 4261 10279
4278 10278 4279 10280 4281 10281
TIME...MOT...LOC 2255Z 333DEG 25KT 4277 10273
HAIL...2.50IN
WIND...60MPH
$$
MARTIN2 follow-up statements
536
WWUS53 KLBF 232313
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
613 PM CDT TUE JUL 23 2013
NEC161-232345-
/O.CON.KLBF.SV.W.0265.000000T0000Z-130723T2345Z/
SHERIDAN NE-
513 PM MDT TUE JUL 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
SHERIDAN COUNTY UNTIL 545 PM MDT...
AT 510 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAY SPRINGS...
AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...HEN EGG SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
RUSHVILLE...INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD...WALGREN
LAKE STATE RECREATION AREA AND HIGHWAY 250 CROSSING THE NIOBRARA
RIVER.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 77 AND 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4269 10278 4275 10249 4252 10231 4247 10277
4261 10279
TIME...MOT...LOC 2313Z 333DEG 25KT 4266 10265
HAIL...1.75IN
WIND...60MPH
$$
MARTIN355
WWUS53 KLBF 232326
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
626 PM CDT TUE JUL 23 2013
NEC161-232345-
/O.CON.KLBF.SV.W.0265.000000T0000Z-130723T2345Z/
SHERIDAN NE-
526 PM MDT TUE JUL 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
SHERIDAN COUNTY UNTIL 545 PM MDT...
AT 523 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF RUSHVILLE...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HIGHWAY 250 CROSSING THE NIOBRARA RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4258 10278 4270 10245 4252 10231 4247 10277
TIME...MOT...LOC 2327Z 325DEG 31KT 4257 10251
HAIL...1.75IN
WIND...60MPH
$$
MARTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:46 PM MDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 23, 2:46 PM MDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 PM CDT TUE JUL 23 2013 .SYNOPSIS... ISSUED AT 324 PM CDT TUE JUL 23 2013 CURRENT SYNOPTIC PATTERN IS MARKED BY UPPER LEVEL RIDGING OVER THE PACIFIC NORTHWEST AND BROAD NORTHWEST FLOW OVER THE HIGH PLAINS WITH A SERIES OF WEAK PV ANOMALIES EMBEDDED IN THE FLOW...LEADING INTO A TROUGH IN THE EASTERN CONUS. A WEAK SFC TROUGH WAS LOCATED JUST WEST OF THE CWA THROUGH THE NEBRASKA PANHANDLE INTO WESTERN SOUTH DAKOTA. AS OF 20Z THUNDERSTORM ACTIVITY WAS BEGINNING TO DEVELOP IN THE VICINITY OF THE BLACK HILLS AS AFTERNOON HEATING HAS LEAD TO SFC BASED INSTABILITY AOA 2000 J/KG IN A FAVORABLE AREA FOR TERRAIN INDUCED CONVECTION. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 324 PM CDT TUE JUL 23 2013 MAIN FORECAST CHALLENGE IN THE SHORT TERM CENTERS ON THUNDERSTORM CHANCES FOR TONIGHT IN THE WESTERN PORTIONS OF THE CWA. THE HRRR APPEARS TO HAVE THE BEST HANDLE ON THUNDERSTORM EVOLUTION AT THIS POINT...SHOWING AN ISOLATED THUNDERSTORM OR TWO DEVELOPING ALONG THE BLACK HILLS AND TRACKING SOUTHEAST INTO THE NORTHWEST ZONES OF OUR CWA THIS EVENING. STORMS WILL HAVE POTENTIAL TO BE SEVERE GIVEN SFC DEWPOINTS IN THE MID TO UPPER 50S UNDERNEATH DEEP LATER SHEAR IN EXCESS OF 40 KTS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY CONCERN. THUNDERSTORM ACTIVITY SHOULD BEGIN TO WANE AFTER SUNSET AS A HIGH PRESSURE BACKS INTO THE AREA...WITH THE LLJ SETTING UP WELL TO OUR SOUTH. THE WEATHER SHOULD THEN REMAIN QUIET UNTIL LATE TOMORROW AFTERNOON WHEN THUNDERSTORM CHANCES WILL RETURN TO OUR WESTERN ZONES. SOUTHEASTERLY FLOW WILL BRING MOISTURE BACK INTO THE AREA WITH INITIAL STORM DEVELOPMENT MOST LIKELY TO OCCUR IN THE VICINITY OF A DEEPENING LEE SIDE SFC TROUGH WEST OF THE CWA. THE BEST CHANCE FOR STORMS WILL MOST LIKELY BE AFTER 00Z THURSDAY AFTER STORMS DEVELOP AND MOVE TO THE SOUTHEAST. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 324 PM CDT TUE JUL 23 2013 AN UNSETTLED PATTERN EXPECTED THROUGHOUT THE PERIOD...AS THE AREA REMAINS ON THE NORTHERN SIDE OF SOUTHERN PLAINS UPPER LEVEL RIDGE.SEVERAL DISTURBANCES WILL ROTATE EAST SOUTHEAST ACROSS THE AREA WITHIN THE FLOW...WITH PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS. THE BEST CHANCE FOR RAIN STILL APPEARS TO BE ON THURSDAY...WHEN THE RATHER DEFINED UPPER LEVEL DISTURBANCE PUSHES EAST ACROSS THE AREA. WILL CONTINUE TO HOLD POPS IN THE 40 PERCENT RANGE...AS MODELS CONTINUE TO FLIP FLOP A BIT WITH WHERE THE MORE CONCENTRATED RAIN WILL FALL. IT WOULD APPEAR THAT KANSAS MAY END UP SEEING THE HEAVIER PRECIPITATION TOTALS. AS WE HEAD INTO THE WEEKEND...A CYCLONE WILL DEVELOP ACROSS SOUTHERN CANADA TO THE NORTH OF THE GREAT LAKES. THIS SHOULD SHOULD DRIVE A COLD FRONT SOUTH INTO THE AREA...WITH COOLER CONDITIONS AND SOMEWHAT DRIER AS WELL. THERE STILL MAY BE A FEW STORMS CLOSER TO THE HIGHER TERRAIN ACROSS WESTERN NEBRASKA...BUT CENTRAL INTO EASTERN NEBRASKA IS LOOKING MOSTLY DRY. IT WILL BE PLEASANT TEMPERATURE WISE...AS SOME CANADIAN AIR MAKES IT INTO THE AREA. HIGHS IN THE UPPER 70S TO MID 80S LOOK REASONABLE...WITH THE WARMEST READINGS IN THE WEST. HEIGHTS RISE SLIGHTLY EARLY NEXT WEEK...WITH HIGHS WARMING A FEW DEGREES BACK INTO THE 80S FOR EVERYONE. RAIN CHANCES...ALBEIT SLIGHT AT THIS POINT...WILL CONTINUE AS THE UPPER LEVEL PATTERN OVERALL REMAINS UNCHANGED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1231 PM CDT TUE JUL 23 2013 VFR CONDITIONS ARE EXPECTED AT BOTH KLBF AND KVTN THROUGH THE CURRENT TAF PERIOD. A FEW ISOLATED STORMS ARE POSSIBLE WITHIN AND NEAR THE NEBRASKA PANHANDLE LATE THIS AFTERNOON AND EVENING...HOWEVER THE CHANCE THAT ANY THUNDERSTORM ACTIVITY WOULD REACH EITHER TERMINAL TONIGHT IS LOW. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MARTIN SHORT TERM...MARTIN LONG TERM...TAYLOR AVIATION...MARTIN
Hazardous weather outlook, Jul 23, 2:25 PM MDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 PM CDT TUE JUL 23 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-242030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 325 PM CDT TUE JUL 23 2013 /225 PM MDT TUE JUL 23 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING IN WESTERN NEBRASKA...MAINLY WEST OF HIGHWAY 83. STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND STRONG WINDS BEFORE DIMINISHING TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PERIODIC THUNDERSTORM CHANCES REMAIN IN THE FORECAST EACH DAY THROUGH THE NEXT WEEK...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MARTIN
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 4:25 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 35 min |
| Jul 23, 5:33 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.